Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Unexplained bruising
Oct 26, 2010

Dr. Keith, My partner and I are both HIV positive. He works in freight and I'm disabled. We have both been experiencing unexplained bruising. We don't remember hitting anything, it just shows up. I was recently painting that stretched me a little but I also do yoga twice a week. I've been on Atripla for the past 5 years now (25 years poz). Could bruising be caused via HIV or a medication side effect?

Response from Dr. Henry

Bruising is common in general population and may be more common in HIV+ persons. In some cases due to HIV-related low platelet counts or platelet abnormalities. Increased bruising rarely directly inked to use of Atripla. Use of aspirin or drugs like ibuprofen can increase bruising in some patients. Other medical conditions and drugs can cause bleeding problems so a thorough history and clinical evaluation is recommended to determine what factors may be involved. KH



Previous
found medicine to do with HIV in my boyfriends room
Next
Am I crazy to switch?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement